Alert archive / Idaho / Red Flag Warnings in 2020
Red Flag Warning 9, NWS Spokane, WA
NWS Spokane, WA issued this red flag warning at Aug 28, 2020, 1:41 AM PDT for 5 counties in Idaho. It took effect at Aug 29, 2020, 2:00 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2020, 1:41 AM PDT (08:41 UTC)
- In effect from
- Aug 29, 2020, 2:00 PM PDT
- Expired
- Aug 29, 2020, 8:43 PM PDT
- In force
- 7 hr
- Issued by
- NWS Spokane, WA
Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Shoshone County, ID
The radar
The Spokane radar (KOTX), 89 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 8.7 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3505 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
630 WWUS86 KOTX 280841 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 141 AM PDT Fri Aug 28 2020 ...WINDY WITH LOW HUMIDITY SATURDAY... A dry cold front will increase winds across eastern Washington Saturday afternoon and evening. The combination of windy conditions, low humidity levels, and dry vegetation will lead to rapid fire spread for any new or existing fires. WAZ673-674-676-677-684-282300- /O.UPG.KOTX.FW.A.0006.200829T2100Z-200830T0600Z/ /O.NEW.KOTX.FW.W.0009.200829T2100Z-200830T0600Z/ East Washington Northern Columbia Basin (Zone 673)- East Washington Palouse and Spokane Area (Zone 674)- East Washington South Central Cascade Valleys (Zone 676)- East Washington Central Cascade Valleys (Zone 677)- East Washington Okanogan/Methow Valleys (Zone 684)- 141 AM PDT Fri Aug 28 2020 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 11 PM PDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE LOWER ELEVATIONS OF EASTERN WASHINGTON... The National Weather Service in Spokane has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 2 PM to 11 PM PDT Saturday. The Fire Weather Watch is no longer in effect. * Affected Area: Fire Weather Zone 673 East Washington Northern Columbia Basin (Zone 673), Fire Weather Zone 674 East Washington Palouse and Spokane Area (Zone 674), Fire Weather Zone 676 East Washington South Central Cascade Valleys (Zone 676), Fire Weather Zone 677 East Washington Central Cascade Valleys (Zone 677) and Fire Weather Zone 684 East Washington Okanogan/Methow Valleys (Zone 684). * Winds: West 15 to 25 mph with gusts 30 to 40 mph. Isolated gusts to 45 mph possible in the Kittitas Valley and the Waterville Plateau. * Timing: Saturday afternoon and evening * Relative Humidities: 15 to 25 percent. * Temperatures: In the low to mid 80s. * Impacts: Dry and windy conditions will create the potential for rapid fire spread for any new or existing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ IDZ101-WAZ686-687-282300- /O.CON.KOTX.FW.A.0006.200829T2100Z-200830T0600Z/ Northern and Central Idaho Panhandle (Zone 101)- East Washington Northeast (Zone 686)- East Washington Okanogan Highlands (Zone 687)- 141 AM PDT Fri Aug 28 2020 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTHEASTERN WASHINGTON INCLUDING THE OKANOGAN HIGHLANDS AND NORTHERN AND CENTRAL IDAHO PANHANDLE... * Affected Area: Fire Weather Zone 101 Northern and Central Idaho Panhandle (Zone 101), Fire Weather Zone 686 East Washington Northeast (Zone 686) and Fire Weather Zone 687 East Washington Okanogan Highlands (Zone 687). * Winds: West 10 to 20 mph with gusts up to 30 mph. * Timing: Saturday afternoon and evening * Relative Humidities: 15 to 25 percent in the valleys and 25 to 35 percent over the higher terrain. * Temperatures: In the low 80s in the valleys and in the upper 60s over the higher terrain * Impacts: Dry and windy conditions will create the potential for rapid fire spread for any new or existing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
5 follow-up statements
692 WWUS86 KOTX 282053 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 153 PM PDT Fri Aug 28 2020 ...WINDY WITH LOW HUMIDITY SATURDAY... A dry cold front will increase winds across eastern Washington Saturday afternoon and evening. The combination of windy conditions, low humidity levels, and dry vegetation will lead to rapid fire spread for any new or existing fires. IDZ101-WAZ686-687-290900- /O.UPG.KOTX.FW.A.0006.200829T2100Z-200830T0600Z/ /O.EXB.KOTX.FW.W.0009.200829T2100Z-200830T0400Z/ Northern and Central Idaho Panhandle (Zone 101)- East Washington Northeast (Zone 686)- East Washington Okanogan Highlands (Zone 687)- 153 PM PDT Fri Aug 28 2020 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM PDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTHEASTERN WASHINGTON INCLUDING THE OKANOGAN HIGHLANDS AND NORTHERN AND CENTRAL IDAHO PANHANDLE... The National Weather Service in Spokane has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 2 PM to 9 PM PDT Saturday. The Fire Weather Watch is no longer in effect. * Affected Area: Fire Weather Zone 101 Northern and Central Idaho Panhandle (Zone 101), Fire Weather Zone 686 East Washington Northeast (Zone 686) and Fire Weather Zone 687 East Washington Okanogan Highlands (Zone 687). * Winds: West 10 to 20 mph with gusts up to 30 mph. * Timing: Saturday afternoon and evening * Relative Humidities: 13 to 37 percent. * Temperatures: In the mid 60s. * Impacts: Dry and windy conditions will create the potential for rapid fire spread for any new or existing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WAZ662-290900- /O.EXB.KOTX.FW.W.0009.200829T2100Z-200830T0400Z/ East Portion of North Cascades National Park/Lake Chelan National Recreational Area (Zone 662)- 153 PM PDT Fri Aug 28 2020 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM PDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTH CASCADES NATIONAL PARK/LAKE CHELAN NATIONAL RECRATIONAL AREA... The National Weather Service in Spokane has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 2 PM to 9 PM PDT Saturday. * Affected Area: Fire Weather Zone 662 East Portion of North Cascades National Park/Lake Chelan National Recreational Area (Zone 662). * Winds: Northwest 10 to 20 mph with gusts up to 30 mph. * Timing: Saturday afternoon and evening * Relative Humidities: 22 to 47 percent. * Temperatures: In the mid 50s. * Impacts: Dry and windy conditions will create the potential for rapid fire spread for any new or existing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WAZ673-674-676-677-684-290900- /O.CON.KOTX.FW.W.0009.200829T2100Z-200830T0600Z/ East Washington Northern Columbia Basin (Zone 673)- East Washington Palouse and Spokane Area (Zone 674)- East Washington South Central Cascade Valleys (Zone 676)- East Washington Central Cascade Valleys (Zone 677)- East Washington Okanogan/Methow Valleys (Zone 684)- 153 PM PDT Fri Aug 28 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 11 PM PDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE LOWER ELEVATIONS OF EASTERN WASHINGTON... * Affected Area: Fire Weather Zone 673 East Washington Northern Columbia Basin (Zone 673), Fire Weather Zone 674 East Washington Palouse and Spokane Area (Zone 674), Fire Weather Zone 676 East Washington South Central Cascade Valleys (Zone 676), Fire Weather Zone 677 East Washington Central Cascade Valleys (Zone 677) and Fire Weather Zone 684 East Washington Okanogan/Methow Valleys (Zone 684). * Winds: Northwest 15 to 25 mph with gusts up to 45 mph. * Timing: Saturday afternoon and evening * Relative Humidities: 12 to 26 percent. * Temperatures: Around 70. * Impacts: Dry and windy conditions will create the potential for rapid fire spread for any new or existing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
805 WWUS86 KOTX 290402 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 902 PM PDT Fri Aug 28 2020 ...WINDY WITH LOW HUMIDITY SATURDAY... A dry cold front will increase winds across eastern Washington Saturday afternoon and evening. The combination of windy conditions, low humidity levels, and dry vegetation will lead to rapid fire spread for any new or existing fires. IDZ101-WAZ662-686-687-291415- /O.CON.KOTX.FW.W.0009.200829T2100Z-200830T0400Z/ Northern and Central Idaho Panhandle (Zone 101)- East Portion of North Cascades National Park/Lake Chelan National Recreational Area (Zone 662)-East Washington Northeast (Zone 686)- East Washington Okanogan Highlands (Zone 687)- 902 PM PDT Fri Aug 28 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 9 PM PDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR MOSTLY LOWER ELEVATION LOCATIONS OF EASTERN WASHINGTON AND THE NORTHERN AND CENTRAL IDAHO PANHANDLE AND EAST PORTIONS OF NORTH CASCADES NATIONAL PARK/LAKE CHELAN NATIONAL RECREATIONAL AREA... * Affected Area: Fire Weather Zone 101 Northern and Central Idaho Panhandle (Zone 101), Fire Weather Zone 662 East Portion of North Cascades National Park/Lake Chelan National Recreational Area (Zone 662), Fire Weather Zone 686 East Washington Northeast (Zone 686) and Fire Weather Zone 687 East Washington Okanogan Highlands (Zone 687). * Winds: West 10 to 20 mph with gusts up to 30 mph. * Timing: Saturday afternoon and evening * Relative Humidities: 12 to 24 percent in the valleys and 22 to 36 percent in Fire Weather Zone 662 East Portion of North Cascades National Park/Lake Chelan National Recreational Area. * Impacts: Dry and windy conditions will create the potential for rapid fire spread for any new or existing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WAZ673-674-676-677-684-291415- /O.CON.KOTX.FW.W.0009.200829T2100Z-200830T0600Z/ East Washington Northern Columbia Basin (Zone 673)- East Washington Palouse and Spokane Area (Zone 674)- East Washington South Central Cascade Valleys (Zone 676)- East Washington Central Cascade Valleys (Zone 677)- East Washington Okanogan/Methow Valleys (Zone 684)- 902 PM PDT Fri Aug 28 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 11 PM PDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR NUMEROUS LOWER ELEVATION LOCATIONS OF EASTERN WASHINGTON... * Affected Area: Fire Weather Zone 673 East Washington Northern Columbia Basin (Zone 673), Fire Weather Zone 674 East Washington Palouse and Spokane Area (Zone 674), Fire Weather Zone 676 East Washington South Central Cascade Valleys (Zone 676), Fire Weather Zone 677 East Washington Central Cascade Valleys (Zone 677) and Fire Weather Zone 684 East Washington Okanogan/Methow Valleys (Zone 684). * Winds: Northwest 15 to 25 mph with gusts up to 45 mph. * Timing: Saturday afternoon and evening * Relative Humidities: 12 to 24 percent. * Impacts: Dry and windy conditions will create the potential for rapid fire spread for any new or existing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
395 WWUS86 KOTX 290803 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 103 AM PDT Sat Aug 29 2020 ...WINDY WITH LOW HUMIDITY SATURDAY... A dry cold front will increase winds across eastern Washington Saturday afternoon and evening. The combination of windy conditions, low humidity levels, and dry vegetation will lead to rapid fire spread for any new or existing fires. IDZ101-WAZ662-686-687-300400- /O.CON.KOTX.FW.W.0009.200829T2100Z-200830T0400Z/ Northern and Central Idaho Panhandle (Zone 101)- East Portion of North Cascades National Park/Lake Chelan National Recreational Area (Zone 662)-East Washington Northeast (Zone 686)- East Washington Okanogan Highlands (Zone 687)- 103 AM PDT Sat Aug 29 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR MOSTLY LOWER ELEVATION LOCATIONS OF EASTERN WASHINGTON AND THE NORTHERN AND CENTRAL IDAHO PANHANDLE AND EAST PORTIONS OF NORTH CASCADES NATIONAL PARK/LAKE CHELAN NATIONAL RECREATIONAL AREA... * Affected Area: Fire Weather Zone 101 Northern and Central Idaho Panhandle (Zone 101), Fire Weather Zone 662 East Portion of North Cascades National Park/Lake Chelan National Recreational Area (Zone 662), Fire Weather Zone 686 East Washington Northeast (Zone 686) and Fire Weather Zone 687 East Washington Okanogan Highlands (Zone 687). * Winds: West 15 to 20 mph with gusts up to 30 mph. * Timing: Saturday afternoon and evening * Relative Humidities: 15 to 25 percent in the valleys and 25 to 35 percent over the higher terrain. * Impacts: Dry and windy conditions will create the potential for rapid fire spread for any new or existing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WAZ673-674-676-677-684-300600- /O.CON.KOTX.FW.W.0009.200829T2100Z-200830T0600Z/ East Washington Northern Columbia Basin (Zone 673)- East Washington Palouse and Spokane Area (Zone 674)- East Washington South Central Cascade Valleys (Zone 676)- East Washington Central Cascade Valleys (Zone 677)- East Washington Okanogan/Methow Valleys (Zone 684)- 103 AM PDT Sat Aug 29 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR NUMEROUS LOWER ELEVATION LOCATIONS OF EASTERN WASHINGTON... * Affected Area: Fire Weather Zone 673 East Washington Northern Columbia Basin (Zone 673), Fire Weather Zone 674 East Washington Palouse and Spokane Area (Zone 674), Fire Weather Zone 676 East Washington South Central Cascade Valleys (Zone 676), Fire Weather Zone 677 East Washington Central Cascade Valleys (Zone 677) and Fire Weather Zone 684 East Washington Okanogan/Methow Valleys (Zone 684). * Winds: West 15 to 25 mph with gusts 30 to 40 mph. Isolated gusts to 45 mph possible over the Waterville Plateau. * Timing: Saturday afternoon and evening * Relative Humidities: 15 to 25 percent. * Impacts: Dry and windy conditions will create the potential for rapid fire spread for any new or existing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
715 WWUS86 KOTX 292245 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 345 PM PDT Sat Aug 29 2020 ...WINDY WITH LOW HUMIDITY THROUGH THIS EVENING... The combination of windy conditions, low humidity levels, and dry vegetation will lead to the potential for rapid fire spread for any new or existing fires. Low humidity will persist through the night leading to poor RH recovery over most districts. IDZ101-WAZ662-686-687-300400- /O.CON.KOTX.FW.W.0009.000000T0000Z-200830T0400Z/ Northern and Central Idaho Panhandle (Zone 101)- East Portion of North Cascades National Park/Lake Chelan National Recreational Area (Zone 662)-East Washington Northeast (Zone 686)- East Washington Okanogan Highlands (Zone 687)- 345 PM PDT Sat Aug 29 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN AND CENTRAL IDAHO PANHANDLE... * Affected Area: Fire Weather Zone 101 Northern and Central Idaho Panhandle (Zone 101), Fire Weather Zone 662 East Portion of North Cascades National Park/Lake Chelan National Recreational Area (Zone 662), Fire Weather Zone 686 East Washington Northeast (Zone 686) and Fire Weather Zone 687 East Washington Okanogan Highlands (Zone 687). * Winds: West or northwest 9 to 16 mph with gusts up to 25 mph in the evening. * Timing: Saturday afternoon and evening * Relative Humidities: 15 to 25 percent in the valleys and 25 to 35 percent over the higher terrain. * Impacts: Dry and windy conditions will create the potential for rapid fire spread for any new or existing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WAZ673-674-676-677-684-300600- /O.CON.KOTX.FW.W.0009.000000T0000Z-200830T0600Z/ East Washington Northern Columbia Basin (Zone 673)- East Washington Palouse and Spokane Area (Zone 674)- East Washington South Central Cascade Valleys (Zone 676)- East Washington Central Cascade Valleys (Zone 677)- East Washington Okanogan/Methow Valleys (Zone 684)- 345 PM PDT Sat Aug 29 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR LOWER ELEVATIONS OF CENTRAL AND EASTERN WASHINGTON... * Affected Area: Fire Weather Zone 673 East Washington Northern Columbia Basin (Zone 673), Fire Weather Zone 674 East Washington Palouse and Spokane Area (Zone 674), Fire Weather Zone 676 East Washington South Central Cascade Valleys (Zone 676), Fire Weather Zone 677 East Washington Central Cascade Valleys (Zone 677) and Fire Weather Zone 684 East Washington Okanogan/Methow Valleys (Zone 684). * Winds: Northwest 15 to 25 mph with gusts up to 35 mph. Localized gusts of 40 to 45 mph the Ellensburg, Wenatchee and Waterville areas. * Timing: Saturday afternoon and evening * Relative Humidities: 12 to 20 percent. * Impacts: Dry and windy conditions will create the potential for rapid fire spread for any new or existing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
965 WWUS86 KOTX 300343 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 843 PM PDT Sat Aug 29 2020 IDZ101-WAZ662-686-687-300445- /O.CAN.KOTX.FW.W.0009.000000T0000Z-200830T0400Z/ Northern and Central Idaho Panhandle (Zone 101)- East Portion of North Cascades National Park/Lake Chelan National Recreational Area (Zone 662)-East Washington Northeast (Zone 686)- East Washington Okanogan Highlands (Zone 687)- 843 PM PDT Sat Aug 29 2020 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF THE WASHINGTON CASCADES, NORTHEAST WASHINGTON, AND NORTH IDAHO... The National Weather Service in Spokane has cancelled the Red Flag Warning. Winds have decreased and relative humidities are slowing increasing this evening. Red flag criteria is no longer being met and therefore the red flag warning is cancelled. $$ WAZ673-674-676-677-684-300445- /O.CAN.KOTX.FW.W.0009.000000T0000Z-200830T0600Z/ East Washington Northern Columbia Basin (Zone 673)- East Washington Palouse and Spokane Area (Zone 674)- East Washington South Central Cascade Valleys (Zone 676)- East Washington Central Cascade Valleys (Zone 677)- East Washington Okanogan/Methow Valleys (Zone 684)- 843 PM PDT Sat Aug 29 2020 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF EASTERN WASHINGTON... The National Weather Service in Spokane has cancelled the Red Flag Warning. Winds have decreased and relative humidities are slowing increasing this evening. Red flag criteria is no longer being met and therefore the red flag warning is cancelled. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Aug 27, 10:32 PM PDT, 3 hours 9 minutes earlier.
Area forecast discussion, Aug 27, 10:32 PM PDT, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1032 PM PDT Thu Aug 27 2020
.SYNOPSIS...
Expect dry and warm weather through Friday across the Inland
Northwest. A strong cold front arrives late Saturday bringing dry
and windy weather along with elevated to critical fire weather
conditions. Winds weaken Sunday followed by cooler temperatures
and a chance for showers on Monday.
&&
.DISCUSSION...
Today through Saturday: Very little change in the sensible weather
today through Friday with daytime temperatures around the area
once again in the low to mid 80s for the Columbia Basin and the
Lewiston valley. Clear skies across the eastern portion of
Washington and the northern Idaho panhandle this afternoon. The
westerly flow aloft has continued to push the smoke farther south
with improved air quality once again today. Friday's weather will
be much of the same as today.
The focus Saturday continues to be the strong, dry cold front
pushing down from Canada from the northwest. About an 8 dam height
falls change is forecast Saturday afternoon with the upper level
trough passage. A potent thermal packing begins to line up with
the Cascades and the gradient further tightens through the early
evening hours as the winds shift out of the north- northwest. The
north-south oriented valleys, namely the Okanogan Valley, will see
the strongest winds funnel down the valley as the cold advection
strengthens during the afternoon and evening hours on Saturday.
The placement of the upper jet also ushers into the Cascades just
to help amplify the trough as it drops southward. Model guidance
has advertised increasing winds along and east of the Cascades for
several days, so confidence continues to rise. This cold front
will be quite dry along with the cold air aloft, so critical fire
weather conditions will be elevated across most of northeast
Washington and northern Idaho.
Temperatures will cool down behind this front. 700mb temperatures
will see a 6C drop from Saturday morning to Sunday morning. As
mixing becomes quite deep, much of this cold air will mix to the
surface. Dewpoints will also drop quite substantially behind the
front.
Sunday through Thursday: As the upper level trough and cold
front move out of the region early Sunday morning, the north to
northwesterly flow will bring cooler temperatures to the PNW.
Sunday and Monday will feature temperatures in the 70s which is
about 7-12 degrees cooler than Saturday. RH values will still be
in the teens on Sunday, but the winds will not be as strong as
Saturday. Breezy north to northwest winds with gusts less than 20
mph are expected at times across the Okanogan Valley into the
Waterville Plateau and for the Columbia Basin into the Palouse.
Moving into Monday, there is a decent amount of uncertainty among
the operational models and their ensembles. Some ensemble members
begin to suggest the possibility of another trough moving into
the region, but this depends on how far the offshore upper level
ridge pushes inland. If it remains further to the west, this would
allow the trough to dig into the PNW, but if it pushes inland
which is what the 12z operational GFS and ECMWF suggest, the
chances for preciptiation will remain to our east. This large
spread in model guidance keeps confidence for precipitation low.
However, the official forecast includes a slight chance for
precipitation late Sunday night through early Monday afternoon.
One thing that is certain though is that there will be an elevated
amount of moisture moving into the area which keep RH values
relatively high through mid- week. Following Monday, temperatures
being to rebound as the offshore ridge beings to push further
inland. High temperatures will be in the mid to upper 80s through
Thursday. VMT
&&
.AVIATION...
06Z TAFS: VFR conditions will prevail through the TAF period as
high pressure remains in control. Light, diurnally driven winds
are forecast at all TAF sites with evening breeziness through the
Cascade gaps and down to EAT. Wilson
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 51 86 54 83 48 73 / 0 0 0 0 0 0
Coeur d'Alene 50 85 53 82 46 71 / 0 0 0 0 0 0
Pullman 48 84 51 80 44 70 / 0 0 0 0 0 0
Lewiston 57 91 59 89 55 75 / 0 0 0 0 0 0
Colville 46 89 47 84 42 75 / 0 0 0 0 0 0
Sandpoint 49 83 50 79 44 69 / 0 0 0 0 10 10
Kellogg 54 83 56 79 49 67 / 0 0 0 0 0 10
Moses Lake 51 90 53 85 49 78 / 0 0 0 0 0 0
Wenatchee 59 90 61 81 54 78 / 0 0 0 0 0 0
Omak 55 91 55 83 50 77 / 0 0 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Fire Weather Watch from Saturday afternoon through Saturday
evening for Northern and Central Idaho Panhandle (Zone
101).
WA...Fire Weather Watch from Saturday afternoon through Saturday
evening for East Washington Central Cascade Valleys (Zone
677)-East Washington Northeast (Zone 686)-East Washington
Northern Columbia Basin (Zone 673)-East Washington Okanogan
Highlands (Zone 687)-East Washington Okanogan/Methow
Valleys (Zone 684)-East Washington Palouse and Spokane Area
(Zone 674)-East Washington South Central Cascade Valleys
(Zone 676).
&&Hazardous weather outlook, Aug 27, 4:13 AM PDT, 21 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 413 AM PDT Thu Aug 27 2020 IDZ002-003-026-027-WAZ031>038-041-043-044-281115- Coeur d'Alene Area-Idaho Palouse-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- Moses Lake Area-Upper Columbia Basin-Spokane Area- Northeast Mountains-Okanogan Highlands-Wenatchee Area- Okanogan Valley-Waterville Plateau- 413 AM PDT Thu Aug 27 2020 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A strong, dry cold front moving through on Saturday will bring elevated to critical fire weather conditions to the Inland Northwest. Because of this, any new or existing fire starts will have the potential to spread rapidly. IDZ001-004-WAZ042-281115- Northern Panhandle-Central Panhandle Mountains- East Slopes Northern Cascades- 413 AM PDT Thu Aug 27 2020 This Hazardous Weather Outlook is for portions of North Idaho and North Central Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY No hazardous weather is expected at this time.
Nearby
Red Flag Warnings in Idaho, 2020Red Flag Warnings in Washington, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.